Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

anyone else have problems with the mirena IUD?

ever since i got the mirena put in which was 5 months ago ive had non-stop headaches, Awful pain "down there" which isnt like cramping im talking about sharp pains , mood swings etc, and when i ask my doctor he says its not the mirena and that im fine. ive even had one tell me its all in my head and theres no way its the mirena.

Answer Question
 
Amanda90

Asked by Amanda90 at 2:58 PM on Nov. 26, 2008 in Health

Level 1 (0 Credits)
Answers (4)
  • yes. i was fine for about a year and then started experience major mood swings - very weepy, very irritable. years ago i was on depo which totally messed me up and i haven't been able to handle synthetic hormones since. mirena does have a very low dose of hormones, but it's still hormones. i was also told it wasn't likely mirena was the problem, but i wasn't ready to deal with the crap i did with depo and had it removed. the problem went away like magic. the cramping and headaches are not normal... i hope this is just a side effect of the hormones and not infection or something more serious.
    figaro8895

    Answer by figaro8895 at 3:03 PM on Nov. 26, 2008

  • I can't speak for Mirena specifically, but I am allergic to ALL forms of hormonal birth control & my symptoms are not listed as "side effects" for them either.

    It was like having the flu (fevers, nausea, dizziness, headaches, body aches, joint pain, weakness, faintness, etc ) excpet w/o the congestion + random body rashes and canker sores the size of dimes).

    I spent a year being bounced around from Dr to Dr having every test under the sun run. I got tested for RA, fibromyalgia, Lupus, EVERY STD known to man --- you name it. They could find nothing wrong with me.

    After 3 months of seeing this one Infectious Disease Specialist & running out of tests to run, he told me to quit taking my BC just to see what would happen. He said my symptoms didn't at all resemble the listed 'side effects', but that he honestly just didn't know what else to try.

    Within 3 wks, I was back to normal.
    Laura1229

    Answer by Laura1229 at 3:30 PM on Nov. 26, 2008

  • realy I don't know if is the Mirena. I have Mirena for 2 yrs 5 months, and 2 weeks ago I start feel something different in my body. i feel dizzi, nauses, lowback pain, my breasts hurts, my bell looks like 3 months pregnant and headaches. i was think that i was pregnant but my results was negative.
    I don't know whats going on with my. I don't have my period well every 2, 3 or 5 months a see brown discharge. I will see my doctor this friday and i will tell him about all this simtoms. DO U THINK IS THE MIRENA???
    baby777

    Answer by baby777 at 9:38 AM on Dec. 9, 2008

  • Mirena for me is Horrible!!!!!! I had it for a total of 5 weeks before I got it removed, my doctor tried to convince me that it was not the Mirena, I was crying all the time, I was very depressed and had alot of anxiety. I had it removed 11 days ago and I am starting to feel somewhat better. I hear it takes about a month or 2 months for it be all even out and be completely out of my system. At least I don't cry all day long for no reason anymore. It was really sad. I still feel a lil anxiety but like I said it's only been 11 days. Hope you all feel better.
    njmom1

    Answer by njmom1 at 6:38 PM on Feb. 7, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN